MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation and the customer agreed to return the device.A follow-up report will be submitted upon completion of investigation activities or if additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reports a battery of a hospital abbott diabetes care device "exploded." no further details were provided.There was no report of fire, smoke, or shock.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Meter (b)(6) has been returned and investigated.Visual inspection has been performed on the returned meter and corrosion due to liquid contamination was observed on battery holder.Burn marks were not observed.Retained batteries were installed.Reader log was downloaded, and results were observed in the log.This was not an out of a box issue.Meter powers on with button depression and upon docking.Customer's reported issue was not observed.Therefore , this issue is not confirmed to use.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs (device history review) for the freestyle precision pro meter was reviewed and the dhrs showed the freestyle precision pro meter met specifications prior to release to distribution.This also serves as a correction report.Section h4 (device mfr date) was incorrectly submitted in the previous report.Correction has been made.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda, CA 94502-7001
4157205405
MDR Report Key23854512
Report Number2954323-2025-48918
Device Sequence Number10116898
Product Code NBW
UDI-Device Identifier00357599807009
UDI-Public(01)00357599807009(10)01A107D
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71411-70
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/02/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown